Alert archive / Illinois / Flash Flood Warnings in 2023
Flash Flood Warning 11, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at Jul 1, 2023, 8:08 PM CDT for Adams County, Illinois. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2023, 8:08 PM CDT (01:08 UTC)
- Expired
- Jul 1, 2023, 11:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Adams County, IL
The radar
The Lincoln radar (KILX), 152 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 1.1 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 221 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 904 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
967
WGUS53 KLSX 020108
FFWLSX
ILC001-020400-
/O.NEW.KLSX.FF.W.0011.230702T0108Z-230702T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service St Louis MO
808 PM CDT Sat Jul 1 2023
The National Weather Service in St Louis has issued a
* Flash Flood Warning for...
Northern Adams County in west central Illinois...
* Until 1100 PM CDT.
* At 808 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Quincy, Camp Point, Mendon, Golden, Ursa, Loraine, Woodville,
Coatsburg, La Prairie, Paloma, Fowler and Chatton.
This includes Interstate 172 between exits 14 and 19.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4010 9091 3993 9132 4005 9143 4020 9125
4019 9091
FLASH FLOOD...RADAR INDICATED
$$
KD1 follow-up statement
108
WGUS73 KLSX 020240
FFSLSX
Flash Flood Statement
National Weather Service St Louis MO
940 PM CDT Sat Jul 1 2023
ILC001-020400-
/O.CON.KLSX.FF.W.0011.000000T0000Z-230702T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Adams IL-
940 PM CDT Sat Jul 1 2023
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 11 PM CDT THIS
EVENING FOR NORTHERN ADAMS COUNTY...
At 940 PM CDT, Doppler radar indicated earlier thunderstorms
produced heavy rain across the warned area. Between 2 and 3 inches
of rain have fallen. Some moderate to locally heavy rainfall will be
moving back into the warned area over the next thirty minutes. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Quincy, Camp Point, Mendon, Golden, Ursa, Loraine, Woodville,
Coatsburg, La Prairie, Paloma, Fowler and Chatton.
This includes Interstate 172 between exits 15 and 19.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4010 9091 3993 9132 4005 9143 4020 9125
4019 9091
FLASH FLOOD...RADAR INDICATED
$$
KDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 6:53 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jul 1, 6:53 PM CDT, 1 hour 15 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 653 PM CDT Sat Jul 1 2023 .SHORT TERM... (Through Late Sunday Night) Issued at 222 PM CDT Sat Jul 1 2023 Last nights thunderstorms that went over northern and central Missouri and central Illinois produced an outflow boundary that at 16Z was located across southeast Missouri and the far southern portions of Illinois. The outflow boundary has since dissipated, allowing 75+ dew points to surge north along the Mississippi River, keeping hot and humid conditions today along and south of the I-70 corridor. Clouds this morning covered much of the CWA and limited late morning destabilization. However, clearing has allowed for the atmosphere to quickly destabilize. Along the clearing boundary, there is a surface- based CAPE gradient with values in excess of 3000 J/kg, 40kts of 0- 6km bulk shear, and CIN quickly diminishing. An 18:30Z ACARS sounding at STL are showing surface based CAPE values nearing 3000 J/kg. To the west of us, ahead of a shortwave trough there is an area of increased vorticity advection along with an area of surface convergence that is traversing eastward. As this moves eastward, the area of surface convergence will interact with the instability and strong 0-6km bulk shear and will be more than enough to support strong and severe thunderstorms this afternoon into the evening. The main threats will be strong and damaging winds and large hail, however a few brief tornados cannot be ruled out. The location of the strong to severe thunderstorms will be along and south of the I- 70 corridor, including the St. Louis Metropolitan area where a CAPE gradient is located. Because of this increased chance for severe thunderstorms, a Severe Thunderstorm Watch is in effect until 9PM this evening. Overnight tonight, the shortwave trough and an upper low will make its way into the Mid-Mississippi River Valley. This will help finally push a surface low pressure system and its associated cold front through the area by the overnight hours. With sufficient lift from the cold front and increased upward vertical motion, there is another chance of showers and thunderstorms overnight into tomorrow morning. Instability overnight will be greatest in the southern portions of the CWA with guidance indicating over 1500 J/kg. With this instability and decent mid-level lapse rates, thunderstorms will have the potential to become strong to severe. Showers and thunderstorms are forecast to be out of the area by Sunday afternoon, leaving dry and cooler temperatures to close out the holiday weekend. MMG/Carney .LONG TERM... (Monday through Next Saturday) Issued at 222 PM CDT Sat Jul 1 2023 Briefly, in the medium range...Monday continues to look like it will have the least chance for precip out of the next 7 days. Short wave ridging builds over the Midwest ahead of another upstream short wave trough, and this should suppress convection across our forecast area. The aforementioned trough drifts east across the Mid Mississippi Valley on Tuesday, and though there isn't any obvious surface boundary/trigger, there will probably be enough lift to produce widely scattered showers and thunderstorms. Currently, CAPE/shear values are such that any storms that form will likely not be particularly strong/organized, but they could certainly rain on a few Independence Day Parades. Deterministic guidance is now showing a stronger/more robust short wave trough moving through the Midwest Wednesday/Thursday which forces a stronger and better defined cold front through our area during that time frame. However LREF cluster analysis still shows variance in timing and amplitude of the trough, and while the Wednesday/Thursday period still looks most likely for rain/thunderstorms confidence remains somewhat low on exactly when the rain will occur, and how strong storms will be/how much rain will fall. PoPs fall off to chance/slight chance behind the front on Friday/Saturday. Carney && .AVIATION... (For the 00z TAFs through 00z Sunday Evening) Issued at 642 PM CDT Sat Jul 1 2023 Scattered showers and thunderstorms will continue this evening as an upper level system moves from the Great Plains into Missouri. A few storms may be capable of producing large hail and gusty winds, though the storms this evening will likely not be a strong as storms earlier today. The system will also bring an area of MVFR ceilings down across much of the area late tonight into early Sunday morning. There is potential for IFR ceilings, primarily across northeast Missouri into west central Illinois, but confidence is too low to mention in the TAFs at this time. Carney && .PRELIMINARY POINT TEMPS/POPS... Saint Louis 71 87 71 92 / 30 20 0 10 Quincy 68 83 66 89 / 50 40 5 10 Columbia 67 86 68 92 / 50 10 0 10 Jefferson City 68 89 68 94 / 50 10 0 10 Salem 70 85 66 90 / 70 40 5 10 Farmington 68 89 65 92 / 30 20 5 10 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jul 1, 3:00 PM CDT, 5 hours 8 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 300 PM CDT Sat Jul 1 2023 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-022000- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 300 PM CDT Sat Jul 1 2023 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Showers and thunderstorms are expected through the late evening and again overnight. Storms have the potential to be severe with strong and damaging winds in excess of 70 mph and hail in excess of 1 inch in diameter. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorms will be possible in a few areas through midday Sunday. Chances for thunderstorms will return Tuesday through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. MMG/Carney
In the hours before
Local storm report, Jul 1, 6:41 PM CDT, 1 hour 27 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
641 PM CDT Sat Jul 1 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0334 PM Tstm Wnd Dmg 1 ESE University City 38.66N 90.31W
07/01/2023 St. Louis MO Public
Via Twitter with picture included: Several
small limbs snapped from trees.
&&
LSJLocal storm report, Jul 1, 6:42 PM CDT, 1 hour 26 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
642 PM CDT Sat Jul 1 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0334 PM Tstm Wnd Dmg 1 NE Clayton 38.66N 90.31W
07/01/2023 St. Louis MO Public
Via Twitter with pictures included: Several
large limbs snapped from trees around the
city.
&&
LSJLocal storm report, Jul 1, 6:46 PM CDT, 1 hour 22 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
646 PM CDT Sat Jul 1 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 PM Hail Kampsville 39.31N 90.63W
07/01/2023 M2.00 inch Calhoun IL Trained Spotter
Corrects previous hail report from
Kampsville.
&&
PWLocal storm report, Jul 1, 6:53 PM CDT, 1 hour 15 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
653 PM CDT Sat Jul 1 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM Tstm Wnd Dmg 1 SE Collinsville 38.67N 89.99W
07/01/2023 Madison IL Public
Via Facebook with pictures and video
included: Roof ripped off of home furniture
store.
&&
LSJLocal storm report, Jul 1, 7:28 PM CDT, 40 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
728 PM CDT Sat Jul 1 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM Tstm Wnd Dmg 2 SSW Saint Ann 38.70N 90.40W
07/01/2023 St. Louis MO Amateur Radio
Tree down at Garden Baptist Church.
&&
KDLocal storm report, Jul 1, 7:56 PM CDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
756 PM CDT Sat Jul 1 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM Non-Tstm Wnd Dmg 3 ESE Jennings 38.70N 90.22W
07/01/2023 St. Louis City MO Emergency Mngr
A couple power poles down along Hall Street.
&&The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 12:28 AM CDT | Severe Thunderstorm Warning | LSX | Monroe | 32 min |
| Jul 2, 12:45 AM CDT | Severe Thunderstorm Warning | LSX | Clinton, Madison, Saint Clair | 45 min |
Nearby
Flash Flood Warnings in Illinois, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.